Arizona, 2013Damaging Wind in Arizona, July 3, 2013
July 3, 2013 · NWS FGZ · 1 event in 1 county or zone
A high based thunderstorm produced strong wind gusts in St Johns.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high based thunderstorm produced strong wind gusts in St Johns.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 3, 2:30 PM MST, 41 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED JUL 3 2013
.SYNOPSIS...HIGH PRESSURE CENTERED OVER NEVADA WILL MEANDER TO A
POSITION OVER NEW MEXICO BY EARLY NEXT WEEK. AS A RESULT...MONSOON
MOISTURE WILL REMAIN OVER ARIZONA WITH THE THREAT FOR MAINLY
ISOLATED STORMS AND SHOWERS CONTINUING EACH DAY.
&&
.DISCUSSION...HIGH PRESSURE REMAINED CENTERED OVER NEVADA DURING THE
AFTERNOON WITH ARIZONA REMAINING UNDER A NORTH TO NORTHEAST FLOW
ALOFT. MOISTURE AND INSTABILITY WILL PRODUCE ISOLATED LATE AFTERNOON
AND EARLY EVENING STORMS WITH THE STEERING FLOW TAKING ANY ACTIVITY
SOUTHWARD. LOW INERTIAL STABILITY WAS HELPING STORMS TO ORGANIZE
OVER CENTRAL ARIZONA WITH SPREADING ANVIL TOPS ALOFT AS SEEN ON
INFRARED IMAGERY. HOWEVER...THE AIR MASS JUST ISN'T UNSTABLE ENOUGH
TO SUPPORT WIDESPREAD STORM DEVELOPMENT.
OTHERWISE...FORECAST MODELS IN GOOD AGREEMENT IN MIGRATING THE HIGH
PRESSURE SYSTEM NOW CENTERED OVER NEVADA SOUTHEASTWARD TO OVER NEW
MEXICO ON SATURDAY. HIGH PRESSURE WILL THEN MEANDER OVER THE SOUTHWEST
UNITED STATES INTO EARLY NEXT WEEK.
FOR THURSDAY...NORTHEAST FLOW CONTINUES WITH THE MAIN THREAT FOR
STORM ACTIVITY REMAINING FROM THE MOGOLLON RIM SOUTHWARD. MODELS ARE
HINTING AT AN INCREASE IN MOISTURE FROM THE RIM SOUTHWARD OVERNIGHT
AS MOIST OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN MEXICO MOVE INTO
ARIZONA. AS A RESULT...THERE COULD BE AN INCREASE IN STORM ACTIVITY
OVER CENTRAL ARIZONA ON THURSDAY. KEEPING AN EYE ON STORM ACTIVITY
OVER MEXICO TONIGHT.
FROM FRIDAY INTO EARLY NEXT WEEK...AS THE HIGH SHIFTS TOWARD NEW
MEXICO THE FLOW WILL TURN MORE SOUTHERLY THEN SOUTHWESTERLY. MODELS
SHOW HIGHER MOISTURE VALUES HANGING TOUGH UNTIL SUNDAY WHEN
SOUTHWESTERLY FLOW DRIES THINGS OUT A BIT. AS A RESULT...EXPECTING
LOW TO MEDIUM GRADE MONSOON ACTIVITY TO CONTINUE THROUGH THE PERIOD
WITH DAY TO DAY VARIATIONS IN THUNDERSTORM COVERAGE AND INTENSITY.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCT TSRA WITH LOCAL MVFR VIS/CIGS
EXPECTED ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS
THROUGH 03Z. ISOLD TSRA POSSIBLE ELSEWHERE. LOCALLY +RA...SMALL
HAIL...AND GUSTY OUTFLOW WINDS POSSIBLE WITH ANY STORMS. STORM
COVERAGE EXPECTED TO DECREASE AFT 03Z...BUT ISOLD -SHRA POSSIBLE
OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...A LOW TO MODERATE GRADE MONSOONAL PATTERN WILL
CONTINUE THROUGH AT LEAST FRIDAY. SCATTERED THUNDERSTORMS WILL
FAVOR AREAS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS
SOUTHWARD...WITH MAINLY ISOLATED ACTIVITY ACROSS THE NORTHEAST.
ABOVE NORMAL TEMPERATURES WILL CONTINUE. GUSTY ERRATIC OUTFLOW WINDS
AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...THE LARGE HIGH PRESSURE SYSTEM CENTERS NEAR
THE AZ/NM BORDER WITH A POSSIBLE RETURN OF SOUTHERLY FLOW OVER THE
WEEKEND. DAILY THUNDERSTORM CHANCES WILL CONTINUE AND TEMPERATURES
WILL BE CLOSER TO NORMAL.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.........MCCOLLUM
AVIATION.......MCS
FIRE WEATHER...MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 2, 3:33 PM MST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
333 PM MST TUE JUL 2 2013
AZZ004>018-037>040-030430-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
333 PM MST TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ALONG THE HIGHER TERRAIN ALONG AND NORTH OF THE MOGOLLON RIM.
A FEW OF THE STORMS HAVE PRODUCED LARGE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAIN. BY LATE THIS AFTERNOON AND EVENING...SCATTERED STORMS
WILL MOVE SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES.
A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL...VERY
HEAVY RAIN AND WIND GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD.
Thunderstorm Wind, Apache
- When
- July 3, 3:11 PM MST
- Where
- Apache County, 0.69 mi S of St Johns Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.510, -109.380
A high based thunderstorm produced wind gusts to 60 MPH in St Johns.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 3, 20133 deaths · 3 injured · 1 event
- Flash Flood and Flooding in Virginia, July 3 to 5, 20132 deaths · $300 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Florida, July 3 to 6, 2013$39 million · 60 kt wind · 39 events
- Flash Flooding and Flooding in North Carolina, July 3 to 4, 2013$3.1 million · 7 events
- Flash Flooding and Flood in Vermont, July 3 to 4, 2013$1.5 million · 4 events
- Flooding and Hail in New York, July 3, 2013$115,000 · 1 in hail · 14 events
- Flood and Hail in New Mexico, July 3 to 4, 2013$110,000 · 1.75 in hail · 14 events
- Flash Flooding and Damaging Wind in Georgia, July 3, 2013$103,000 · 50 kt wind · 10 events
- Flash Flood in New York, July 3, 2013$125,000 · 1 event
- Hail and Damaging Wind in Missouri, July 3 to 5, 2013$51,000 · 1 in hail · 7 events
- Flash Flood in Maine, July 3, 2013$50,000 · 1 event
- Damaging Winds and Lightning Strike in Utah, July 3 to 8, 2013$20,000 · 63 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471692.